MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used to engage a 90% stenosed, severely calcified lesion in the anterior tibial artery.The crown of the oad became stuck in the lesion twice, and on the third treatment attempt the driveshaft fractured at the proximal side of the crown.The oad fragment remained on the guide wire and was able to be removed from the patient without additional intervention.Another oad was used to complete the procedure with a good result.
 
Additional Manufacturer Narrative
The oad was received at csi for analysis.A visual examination determined that the oad was not fractured near the crown, but near the handle of the oad at the lap weld.Scanning electron microscopy was performed at the fracture site and showed evidence of torsion.This type of damage is consistent with spinning the device into an extremely tight lesion with excessive force and overloading to fracture.However, this was not confirmed, and the root cause of the driveshaft fracture remains undetermined.When tested the device functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key11148004
Report Number3004742232-2021-00006
Device Sequence Number3607178
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)220331(10)317472
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number317472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight108